Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 443, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 11:37 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 11:37 AM CDT (16:37 UTC)
- Expired
- Jul 29, 2007, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 291637
FFWEWX
TXC271-465-292030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 AM CDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...DEL RIO...COMSTOCK...
* UNTIL 330 PM CDT
* AT 1137 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
IMMINENT OR WILL DEVELOP OVER KINNEY AND SOUTHERN VAL VERDE
COUNTIES THROUGH MID-AFTERNOON. AN ESTIMATED 1-2 INCHES OF RAIN
HAS ALREADY FALLEN...WITH AN ADDITIONAL 1-3 INCHES POSSIBLE THIS
AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE COMSTOCK...AREAS AROUND LAKE
AMISTAD... DEL RIO...LAUGHLIN AFB...ALAMO VILLAGE...
BRACKETTVILLE...AND SPOFFORD.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2909 10065 2910 10011 2961 10013 2963 10069
2977 10069 2977 10140
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:18 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 29, 10:18 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1018 AM CDT SUN JUL 29 2007 .UPDATE... UPPER LOW TO OUR NORTHWEST HAS ALLOWED RELENTLESS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE RIO GRANDE PLAINS AND SOUTHWEST TEXAS. AREA RADARS ARE ESTIMATING THAT WIDESPREAD TOTALS OF TWO TO THREE INCHES HAS FALLEN IN THE PAST THREE HOURS...WITH AMOUNTS AS HIGH AS 4 TO 6 INCHES ACROSS THE REGION. THE CONVECTIVE ACTIVITY IS EXPECTED TO LAST THROUGH MUCH OF THE DAY...WITH ADDITIONAL SCATTERED STORMS DEVELOPING ACROSS THE EASTERN HALF OF THE CWA BEFORE TOO MUCH LONGER. HAVE INCREASED POPS AND QPF (RAINFALL AMOUNT) GRIDS OUT WEST TO BETTER REFLECT CURRENT AND ANTICIPATED TRENDS. HAVE ALSO TWEAKED HIGH TEMPERATURES DOWN A FEW DEGREES ACROSS THE SAME AREA AS IT WILL BE DIFFICULT TO REACH THE UPPER 80S GIVEN CLOUD COVERAGE WILL ALLOW LITTLE SUNLIGHT TO FILTER THROUGH AND RAIN-COOLING EFFECTS ARE EXPECTED IN THE WAKE OF THE STORMS. OTHERWISE...PREVIOUS FORECAST IS ON TRACK AND NO OTHER UPDATES ARE NEEDED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 610 AM CDT SUN JUL 29 2007/ AVIATION... LITTLE CHANCE OVER THE NEXT 24 HOURS. AN UPPER LOW OVER WEST TX WILL A KEEP DEEP MOIST SLY INFLOW INTO S TX...AND THIS WILL RESULT IN SCT TO NMRS SHRA/TSRA ACROSS THE AREA. MVFR CIGS WILL BE COMMON...HOWEVER LOCALLY LOWER IFR CIGS BEFORE 15Z AND AFTER 05Z. CIGS AND VSBYS LOWER IN THE SHRA/TSRA MOVING NORTHWARD. PREV DISCUSSION... /ISSUED 350 AM CDT SUN JUL 29 2007/ DISCUSSION... WITH UPPER LOW JUST TO OUR WEST AND DEVELOPING CONVECTION OVER THE WESTERN CWA HAVE EXPANDED AND EXTENDED THE FLASH FLOOD WATCH THRU THE EVENING HOURS. CONVECTION IS FIRING WITH VORTICES LIFTING NEWD AROUND THE LOW WITH MODERATE SELY INFLOW AT THE LOW LEVELS. IN THE SHORT TERM LOCALLY HEAVY POSSIBLE OVER THE ENTIRE CWA...HOWEVER BY LATER TONIGHT/MONDAY EXPECT BEST THREAT TO SHIFT WESTWARD OVER THE RIO GRANDE PLAINS AND THE FAR WESTERN HILL COUNTRY AS THE UPPER LOW DRIFTS WEST AND BECOMES AN INVERTED TROF EXTENDING NEWD ACROSS THE STATE. LONGER RANGE MODELS CONTINUE TO BE CONSISTENT IN BUILDING A RIDGE INTO S TX TUESDAY-WEDNESDAY WITH A BRIEF TWO OR THREE DAYS OF MORE TYPICAL SOUTH TX SUMMER. HOWEVER MODELS DIVERGE SIGNIFICANTLY FOR LATE NEXT WEEK INTO NEXT WEEKEND WITH THE GFS BEING THE OUTLIER AND MUCH WETTER/COOLER SOLUTION FORMING A LOW OVER ERN OK AND MOVING SWWD OVER TX...SO WILL LEAN TOWARD CLIMATOLOGY UNTIL LONG MODEL SOLUTIONS COME INTO BETTER AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 91 75 94 / 50 40 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 91 73 93 73 94 / 50 40 40 20 20 DEL RIO INTL AIRPORT 86 74 91 75 93 / 80 50 50 40 20 SAN ANTONIO INTL AIRPORT 88 75 90 76 92 / 50 40 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/26
Hazardous weather outlook, Jul 29, 6:27 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT SUN JUL 29 2007 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 627 AM CDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. LOCALLY HEAVY RAINFALL CAN BE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE CONTINUES OVER SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS SOUTH CENTRAL TEXAS MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 29, 10:34 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD NW SABINAL 29.32N 99.47W
07/29/2007 UVALDE TX LAW ENFORCEMENT
STATE HWY 127 CLOSED.
0930 AM FLASH FLOOD SW FRIO TOWN 29.02N 99.32W
07/29/2007 FRIO TX LAW ENFORCEMENT
US HWY 57 AT INTERSECTION WITH FM 462 FLOODED.
0930 AM FLASH FLOOD BIG FOOT 29.05N 98.88W
07/29/2007 FRIO TX LAW ENFORCEMENT
FM 462 FLOODED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:17 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 28, 10:40 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 28, 11:15 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 32 hr |
| Jul 29, 3:57 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jul 29, 4:26 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Jul 29, 5:27 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 29, 9:02 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 9:50 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jul 29, 10:23 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jul 29, 12:19 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| Jul 29, 1:11 PM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 6:59 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.